Welcome to the Choose Your Adventure Series

This series is back for its fifth year, and will include fan favorites such as our Corn Maze and Vampire events. We'll also be returning to Whidbey Island and partnering with Northwest Trail Runs for an event at Lord Hill!

Started in 2011, this late summer and early fall series puts everyone on the same map and same course. It's up to you to choose your adventure and pick whatever route you'd like! Experienced orienteers will know this style of event as similar to a "score-o", but we're giving it a new name.

The Choose Your Adventure Series is meant to be fun, social, friendly for beginners, yet interesting for seasoned veterans. Everyone starts together, so run head-to-head with your friends or against your rivals. Who will visit the most checkpoints within the time limit? Who will run the fastest? 

This format is great for beginners! With many checkpoints along trails and open areas, you'll be sure to visit a lot! And if there's one that's hard to find, don't worry, you can skip it and keep going.

For the advanced navigators, the races will be a challenging exercise in figuring out the most efficient and optimal route to try to get them all! Many of the series races will have map exchanges; once you visit all checkpoints on one map, swing back through the start/finish area and we'll give you another set of checkpoints to visit!

Afterward, we'll hang out and socialize and share routes and stories.

We're currently looking for key volunteers for several of these events, including event directors and course designers. If you'd like to volunteer or have any questions, contact Patrick at adventure@cascadeoc.org.  If this would be your first time volunteering for these roles, we can help you out!

2015 Events

Sunday, July 26th: Choose Your Trail Run Adventure (link)
Lord Hill Regional Park, Snohomish
(CascadeOC event held in conjunction with Northwest Trail Runs event)
10:00am - Registration & Skills Clinic Open
11:15am - Mass Start
01:15pm - Finish & Course Closure
 Format: 24 checkpoints, mass start, 120 minute limit, e-punching
 
Saturday, August 15th: Choose Your Forest Adventure (link)
Fort Ebey, Whidbey Island
10:00am - Registration & Skills Clinic Open
11:15am - Mass Start
01:15pm - Finish & Course Closure
Format: 24 checkpoints, mass start, 120 minute limit, e-punching
 
Saturday, September 19th: Choose Your Corn Maze Adventure (link)
National Orienteering Day at Bob's Pumpkin Farm, Snohomish.
08:30am - Registration Opens
09:15am - Wave Starts Begin
10:30am - Wave Finishes Begin (the course will close 75 minutes after the last wave of starts)
10:45am - Social at Bob's Pumpkin Farm (food, drink, rides!)
Format: 24 checkpoints, mass start, 75 minute limit, e-punching, map exchange
 
Sunday, September 27th: Choose Your Campus Adventure (link)
Shoreline Community College & Shoreview Park, Shoreline (venue change!)
12:00pm - Registration & Skills Clinic Open
01:15am - Mass Start
02:30pm - Finish & Course Closure
Format: 24 checkpoints, mass start, 75 minute limit, e-punching, map exchange
(An afternoon start because the Seattle Adventure Running Tournament semifinals and finals will be held here in the morning. If you're not participating, you can watch the action!) 
 
Saturday, October 10th: Choose Your Park Adventure (link)
Woodland Park, Seattle
10:00am - Registration & Skills Clinic Open
11:15am - Mass Start
12:30pm - Finish & Course Closure
01:00pm - Annual Club Meeting at Phinney Neighborhood Center
Format: 24 checkpoints, mass start, 75 minute limit, e-punching, map exchange
 
Saturday, October 24th: Choose Your Vampire Adventure (link)
Lynndale Park, Lynnwood (venue change!)
05:30pm - Registration & Skills Clinic Open
07:00pm - Mass Start
08:00pm - Finish & Course Closure
08:30pm - Social at TBA
Format: 24 checkpoints, mass start, 60 minute limit, manual punching